Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 149, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Dec 1, 2018, 5:29 PM CST for Peoria County, Illinois. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 1, 2018, 5:29 PM CST (23:29 UTC)
- Expired
- Dec 1, 2018, 6:15 PM CST
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Peoria County, IL
The radar
The Lincoln radar (KILX), 87 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 5:32 PM CST | HAIL 1 | Hanna City, IL | |
| Dec 1, 5:36 PM CST | HAIL 1.75 | 2 Nw Hanna City, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 1, 2:16 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514
WUUS53 KILX 012329
SVRILX
ILC143-020015-
/O.NEW.KILX.SV.W.0149.181201T2329Z-181202T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
529 PM CST SAT DEC 1 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northern Peoria County in central Illinois...
* Until 615 PM CST.
* At 529 PM CST, a severe thunderstorm was located over Hanna City,
or 11 miles west of Peoria, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Peoria, Chillicothe, Princeville, Rome, Dunlap, Hanna City,
Kickapoo, Alta and Monica.
This includes the following highways...
Interstate 474 near mile marker 0.
Interstate 74 between mile markers 76 and 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 700 PM CST for central
Illinois.
LAT...LON 4097 8978 4097 8945 4094 8945 4090 8948
4066 8977 4070 8991 4098 8980
TIME...MOT...LOC 2329Z 203DEG 29KT 4072 8983
HAIL...1.00IN
WIND...60MPH
$$
Barnes2 follow-up statements
015
WWUS53 KILX 012355
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
555 PM CST SAT DEC 1 2018
ILC143-020015-
/O.CON.KILX.SV.W.0149.000000T0000Z-181202T0015Z/
Peoria-
555 PM CST SAT DEC 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR NORTHEASTERN PEORIA COUNTY...
At 555 PM CST, a severe thunderstorm was located over Dunlap, or 8
miles northwest of Peoria, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Peoria, Chillicothe, Princeville, Rome, Dunlap, Kickapoo and Alta.
This includes Interstate 74 between mile markers 79 and 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 700 PM CST for central
Illinois.
LAT...LON 4097 8945 4094 8945 4090 8948 4075 8966
4079 8981 4097 8973
TIME...MOT...LOC 2355Z 221DEG 23KT 4085 8968
HAIL...1.00IN
WIND...60MPH
$$
Barnes198
WWUS53 KILX 020014
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
614 PM CST SAT DEC 1 2018
ILC143-020024-
/O.EXP.KILX.SV.W.0149.000000T0000Z-181202T0015Z/
Peoria-
614 PM CST SAT DEC 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PEORIA COUNTY
WILL EXPIRE AT 615 PM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 700 PM CST for central
Illinois.
LAT...LON 4097 8945 4094 8945 4090 8948 4075 8966
4079 8981 4097 8973
TIME...MOT...LOC 0014Z 203DEG 29KT 4099 8960
$$
BarnesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 1, 5:26 PM CST, 3 minutes earlier.
Area forecast discussion, Dec 1, 5:26 PM CST, 3 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 526 PM CST Sat Dec 1 2018 .SHORT TERM...(This evening through Sunday) ISSUED AT 209 PM CST Sat Dec 1 2018 Will be concise as convection is developing in west central IL. Have issued a dense fog advisory through this evening for Fulton/Knox/Stark counties as higher dewpoints advecting over remaining wet/melting snowpack has dropped visibilities below 1/4 mile at GBG and MQB. Gradual improvement expected later this evening after passage of occluded front. Main severe weather potential is now focused from west central IL east to near I-55 through 00Z. Warm front has now pushed north to near I-74 with southeast winds 55F+ dewpoints south of the front. 18Z KILX sounding featured steep mid level lapse rates, strong low to mid level wind shear, and low freezing level. As lift increases ahead of the approaching occluded front and associated shortwave, scattered strong to severe low-topped storms will impact the western half of the CWA into early evening. All severe weather modes are in play with damaging wind gusts and hail the primary threats. Strong low level wind shear will favor rotating storms with a few brief tornadoes possible especially this afternoon where storms near the warm front and increased SRH. These storms will be fast movers with 40-50 kt flow in the storm bearing layer. The severe threat will diminish quickly this evening as storms push though the northern CWA. After a break in precip chances later this evening, scattered showers will return to the northwest half of the CWA later tonight and on Sunday, as a surface trough lingers in this area beneath cyclonic flow aloft. .LONG TERM...(Sunday night through Saturday) ISSUED AT 209 PM CST Sat Dec 1 2018 Scattered showers in cyclonic flow will change to light snow Sunday night and Monday as colder air filters in from the northwest. No accumulations expected. Dry but cold weather will dominate the Midwest for Tuesday and Wednesday as high pressure shifts south of the area. 850 mb temps dip to -10C and will keep highs several degrees below normal. Next precip chances arrive Thursday with a cold front. Moisture and thermal profiles suggest mainly snow with minor accumulations possible. Arctic high behind the front will again drop readings well below normal for Friday and Saturday. Potential for next winter wx maker next weekend for parts of the Midwest/Ohio Valley will bear watching. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 526 PM CST Sat Dec 1 2018 Of immediate concern is thunderstorms affecting KPIA, KSPI, and KDEC through 01Z. Strong and variable wind gusts to 45 MPH and much reduced visibility in thunderstorms have been tempoed for these sites. Less certainty in timing for storms affecting KBMI and KCMI but will be amending TAFs soon based on trends. Beyond the thunderstorm threat early this evening...MVFR ceilings and scattered showers will be common overnight and through much of Sunday. Winds will continue to be gusty. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...25 LONG TERM...25 AVIATION...25
Hazardous weather outlook, Dec 1, 3:17 PM CST, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 317 PM CST Sat Dec 1 2018 ILZ027-028-036-021200- Fulton-Knox-Stark- 317 PM CST Sat Dec 1 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a slight risk of severe thunderstorms this afternoon and evening. Damaging winds and large hail are the main concerns. A brief tornado touchdown cannot be ruled out, mainly south of I-74. Dense fog is expected to develop or continue across the area, northwest of the Illinois river, this evening through overnight. Frequent visibilities of around one quarter mile will be common. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... The combination of the weekend rain, and melting snow, will result in rises on area rivers. Minor flooding will occur early in the new week on the Spoon River. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. The most likely time frame is 3 pm to 9 pm. ILZ029-030-021200- Marshall-Peoria- 317 PM CST Sat Dec 1 2018 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... There is a slight risk of severe thunderstorms this afternoon and evening. Damaging winds and large hail are the main concerns. A brief tornado touchdown cannot be ruled out, mainly south of I-74. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... The combination of the weekend rain, and melting snow, will result in rises on area rivers. Minor flooding will occur early in the new week on the Spoon River. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. The most likely time frame is 3 pm to 9 pm. ILZ031-037-038-040>057-061-021200- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Mason-McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-Schuyler-Scott- Shelby-Tazewell-Vermilion-Woodford- 317 PM CST Sat Dec 1 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a slight risk of severe thunderstorms this afternoon and evening. Damaging winds and large hail are the main concerns. Brief tornado touchdowns cannot be ruled out. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. West of I-55, this is most likely between 3 pm and 7 pm. East of I-55, the most likely time frame is 6 pm to 9 pm ILZ062-063-066>068-071>073-021200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 317 PM CST Sat Dec 1 2018 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Strong to severe storms are possible late this afternoon into this evening. Damaging winds and large hail are the main concerns. An isolated tornado touchdown cannot be ruled out, although this would be more likely west of I-57. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... River levels will rise in response to the weekend rainfall. Minor flooding may occur along parts of the Wabash and Little Wabash Rivers early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening. The most likely time frame is 5 pm to 9 pm. Auten
In the hours before
Local storm report, Dec 1, 4:13 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
413 PM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TORNADO 10 S LEWISTOWN 40.25N 90.16W
12/01/2018 FULTON IL EMERGENCY MNGR
ON GROUND BETWEEN MARBLETOWN AND DUNCAN MILLS
&&
SBAKERLocal storm report, Dec 1, 4:59 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
459 PM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TORNADO MORRISONVILLE 39.42N 89.46W
12/01/2018 CHRISTIAN IL FIRE DEPT/RESCUE
&&
SBAKERLocal storm report, Dec 1, 5:10 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
510 PM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TORNADO 1 E PALMER 39.46N 89.39W
12/01/2018 CHRISTIAN IL TRAINED SPOTTER
TORNADO SPOTTED ON THE GROUND
&&
SBAKERLocal storm report, Dec 1, 5:22 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
522 PM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TORNADO E BEARDSTOWN 40.01N 90.43W
12/01/2018 CASS IL TRAINED SPOTTER
MINOR STRUCTURE DAMAGE. TREES AND POWER LINES REPORTED
DOWN. DAMAGE TO WATER PLANT.
&&
SBAKERLocal storm report, Dec 1, 5:24 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
524 PM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TORNADO TAYLORVILLE 39.52N 89.26W
12/01/2018 CHRISTIAN IL FIRE DEPT/RESCUE
MULTIPLE POWER FLASHES REPORTED.
&&
SBAKERLocal storm report, Dec 1, 5:28 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
528 PM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL STONINGTON 39.64N 89.19W
12/01/2018 E0.88 INCH CHRISTIAN IL TRAINED SPOTTER
&&
SBAKERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 8:09 PM CST | Dense Fog Advisory | ILX | Champaign, DeWitt, McLean, Piatt, Vermilion, Woodford | 8 hr |
| Dec 1, 9:45 AM CST | River Flood Warning | ILX | Fulton, Knox | 3 days |
| Dec 1, 12:39 PM CST | Dense Fog Advisory | ILX | Fulton, Knox, Stark | 4 hr |
| Dec 1, 2:21 PM CST | Severe Thunderstorm Warning | ILX | Schuyler | 39 min |
| Dec 1, 2:49 PM CST | Tornado Warning | ILX | Cass, Morgan, Scott | 41 min |
| Dec 1, 2:58 PM CST | Severe Thunderstorm Warning | ILX | Schuyler | 14 min |
| Dec 1, 3:04 PM CST | Tornado Warning | ILX | Schuyler | 11 min |
| Dec 1, 3:24 PM CST | Tornado Warning | ILX | Cass, Mason, Schuyler | 51 min |
| Dec 1, 3:47 PM CST | Tornado Warning | ILX | Fulton, Mason, Schuyler | 43 min |
| Dec 1, 3:57 PM CST | Tornado Warning | ILX | Knox, Peoria | 38 min |
| Dec 1, 4:22 PM CST | Tornado Warning | ILX | Fulton, Mason, Peoria, Tazewell | 38 min |
| Dec 1, 4:37 PM CST | Tornado Warning | ILX | Christian | 38 min |
| Dec 1, 4:39 PM CST | Tornado Warning | ILX | Christian | 51 min |
| Dec 1, 4:42 PM CST | Tornado Warning | ILX | Mason | 48 min |
| Dec 1, 4:53 PM CST | Tornado Warning | ILX | Fulton, Peoria | 37 min |
| Dec 1, 5:12 PM CST | Tornado Warning | ILX | Mason, Tazewell | 48 min |
| Dec 1, 5:15 PM CST | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 45 min |
| Dec 1, 5:15 PM CST | Tornado Warning | ILX | Christian | 30 min |
| Dec 1, 5:43 PM CST | Tornado Warning | ILX | Christian, Macon | 32 min |
| Dec 1, 5:46 PM CST | Severe Thunderstorm Warning | ILX | Tazewell | 44 min |
| Dec 1, 5:54 PM CST | Severe Thunderstorm Warning | ILX | Logan, Menard | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.